MAUDE Adverse Event Report: ZIMMER SWITZERLAND MANUFACTURING GMBH WAGNER SL REVISION, TRIAL STEM, DISTAL, 17; N/A

ZIMMER SWITZERLAND MANUFACTURING GMBH WAGNER SL REVISION, TRIAL STEM, DISTAL, 17; N/A
Model Number N/A
Medical Device Problem Codes Fracture (1260); Material Deformation (2976)
Health Effect - Clinical Codes Insufficient Information (4580); No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 04/23/2021
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Concomitant medical products: wagner sl revision, screw for trial stem, l 225; item# 0100109805; lot# 99999999.The manufacturer did not receive x-rays for review.Other source documents were received and will be reviewed as part of ongoing investigation.The device was received, the investigation is pending.The device history records were reviewed and found to be conforming.A cause for this specific event cannot be ascertained from the information provided.As soon as supplemental information becomes available an updated report will be submitted.Zimmer biomet¿s reference number of this file is (b)(4).
 
Event or Problem Description
During a revision surgery, it was reported that while removing the locking screw it fractured when a slap hammer was used to remove it which was left in the provisional.There was a surgical delay of 30 minutes to remove the other half of fractured screw from the patient.The screw was completely removed from patient.No pieces of the fractured device, no foreign body remaining in the patient.Note: the implantation and explantation dates are left empty as the device involved in this complaint is an instrument.Hence, no expiration date is captured, for the same reason.
 
Event or Problem Description
Investigation results are now available.
 
Additional Manufacturer Narrative
Investigation results were made available.Additional: d10, h2, h6 correction: b4, b5, d9, g3, g6, h3, h10.1.Event description: it was reported that during revision surgery on (b)(6) 2021 the locking screw of the trial stem fractured.There was a surgical delay of 30 minutes to remove the other half of the trial stem from the patient.Finally, no pieces of the device remained in the patient.Harm: s3 - exposure to anesthesia, moderate hazardous situation: instrument breaks, diverges or becomes damaged and non-functional during surgical procedure.2.Review of received data: no medical data relevant to the case has been received.Due diligence: no further due diligence required as all required information to support the conclusion is available or was already requested.3.Product evaluation: visual examination: the distal trial stem and the fractured trial screw were returned.The loose screw part is marked with 225.The other part of the screw is still in the distal trial stem.The fracture surfaces indicate a ductile fracture.The distal trial stem has extensive damage in the form of a drill hole, scratches, and indentations that can be attributed to the removal during surgery.4.Review of product documentation: device purpose: this device is intended for treatment.Dhr review: review of the device history record of the trial stem identified no deviations or anomalies during manufacturing.Review of the trial screw was not possible due to unknown lot.5.Conclusion: it was reported that during revision surgery on (b)(6), 2021 the locking screw of the trial stem fractured.There was a surgical delay of 30 minutes to remove the other half of the trial stem from the patient.Finally, no pieces of the device remained in the patient.Based on the visual examination, the reported event can be confirmed.The investigation did not identify a nonconformance or a complaint out of box (coob).The trial screw 225 must be used together with the proximal trial stem size 225.Since the device identification of the proximal trial stem was not specified, the compatibility of these two parts could not be verified.Therefore, the reason for the screw fracture could not be determined.The need for corrective measures is not indicated and zimmer switzerland manufacturing gmbh considers this case as closed.Zimmer biomet's reference number of this file (b)(4).The following reports are associated with this event: 0009613350-2021-00230-1.

Brand Name
WAGNER SL REVISION, TRIAL STEM, DISTAL, 17
Common Device Name
N/A
Manufacturer (Section D)
ZIMMER SWITZERLAND MANUFACTURING GMBH
sulzer allee 8
sulzer industrie park
winterthur 8404
SZ  8404
MDR Report Key11854092
Report Number0009613350-2021-00229
Device Sequence Number17148013
Product Code LXH
UDI-Device Identifier00889024277830
UDI-Public00889024277830
Combination Product (Y/N)N
Initial Reporter StateFL
Initial Reporter CountryUS
PMA/510(K) Number
N/A
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source health professional
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 10/21/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberN/A
Device Catalogue Number01.00109.117
Device Lot Number13857464
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer05/03/2021
Was the Report Sent to FDA? No
Initial Date Received by Manufacturer 04/23/2021
Supplement Date Received by Manufacturer10/14/2021
Initial Report FDA Received Date05/20/2021
Supplement Report FDA Received Date10/21/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
If action reported to FDA under 21 USC 360i(g), list
FDA-assigned Recall Number or include a statement
N/A
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
REFER H10 NARRATIVE
Outcome Attributed to Adverse Event Hospitalization;